I was started on ropinirole 2mg and progressed to 6mg given by my neurologist. I was nauseated and dizzy. When I went to a PD specialist, my ropinirole was gradually decreased and stopped. I was started on Sinemet, but I was incapacitated from the nausea. Even after a month, the nausea continued. I stopped the drug after calling my PD specialist several times and taking an additional dose of carbidopa. I was not having any PD symptoms but a mild tremor so it was agreed that stopping the Sinemet was fine. When the tremors increased, I was given rasagiline 1mg. Again, I got severe nausea, with vomiting this time. The PD doctor said he had never had a patient who got nauseated on rasagiline. Again, I am so incapacitated that I am stopping the drug. The quality of my life suffered from the medications. Has anyone else had a problem like this? Is domperidone helpful? I am from the US, and it is not available here. What will I do as my PD worsens and I have to take medicine that impacts me in such a way? Any suggestions or information would be most welcome.
Hi, I’m on ropinerol 8mg soon to go upto 10mg, I find my nausea terrible in the morning but as soon as I eat it eases off, I was prescribed donperidome but refused it due to the bad side effects like " chance of heart attack " put me off, do you take your meds at the same time and an hour after food ??? Xxx
I am really afraid I won’t find some drug that doesn’t make me sick.
Thanks for your information about ropinerole. I tried taking the Sinemet with food or before food and after food. Nothing seemed to help. The ropinerole upset my stomach the least. It was extended release and I took it at night. Maybe I should try it again and be sure to eat breakfast. I have not been careful about breakfast. When do you take your dose?
I’m really strict with my times now, i have my breakfast at 7 then take my pills at 8… Every day, I tried at night but the nausea was to much, I think ropinerol work better on a full stomach… Xxx
I will take your advice for ropinerole. I was never told about taking it in the morning after breakfast. I hope I can try ropinerole again based on your information. Since it was the drug I tolerated the best, your help has been important. Thank you. I am not so afraid of trying something again.
Do you mind telling me what you eat for breakfast?
Good morning lilac, glad I could help, I find this best for me , I tried different times of the day even taking just before bed, that was worst for me in the morning , I have weetabix or shreddies !!! Hope you find what’s best for you and another note, whenever I’ve increased my dosage I always feel sick for a few days then it wears off , xxx
Hope all is well.
I’m sorry to hear that you’ve been experiencing issues with ropinirole. I’d recommend that you contact your Parkinson’s specialist again so that they review your medication. As we’re based in the UK , it may not be possible to contact our helpline over the phone, however, you can email us at [email protected] to speak to one of our advisers about this. They’d be able to offer more help and support on this.
I hope you find this information useful.
I agree with Angela. I take Ropinerol xl 14mgs half hour after breakfast. I have porridge with fruit for breakfast about 8.30.
I also agree that when you increase dosage you experience nausea. Also a change of brand can disrupt symptoms.
Hi, you are unlucky by the sound of it. I take Sinamet , Rasagline and Mirapexin and am lucky enough to experience hardly any nausea at all. What little I have had was stopped by taking Donperidone. I am extremely lucky that my specialist PD nurse gives me advise on my meds. I am surprised you were advised to stop the Sinamet, I thought that was the one drug all of us with PD would take as a given. If you can get hold of Donperidone try it.
My doctor wants me on Sinemet, but my life was miserable on it. I am now checking with my gastroenterologist in case there is something else that is causing the nausea. Stopping rasagiline did not help with the sickness so this time there may be something else. I really want to take the drugs because my tremor has started to worsen and I am stiff and slow. A friend has told me how to get domperidone from Canada so I think I would benefit from it.
I was wondering how long you have the nausea when you increase your dosage. Does it last a few days or weeks or longer?
Sinemet did nothing but make me sick. Quit taking all of it.
That is how I feel about Sinemet, but I know my doctor will insist on it at a certain point. I am glad to hear from someone else who quit it.
It can last from 2/3 days to a week. I find the change of brand to be most annoying. But it settles down eventually. I wish you all the best.
Hi, I’m on ropinerol and when I increase my dosage I get crippling nausea , my PD nurse prescribed me donperidome but I refuse to take it as one of the side effects is heart attack !!! I’d rather feel sick than have a heart attack !!! Xxx
Heart attack ! I have taken this occasionally for years and swore by the stuff. I was just about to go to the docs for some more but think I will see about an alternative.
I had a heart attack earlier this year due to taking Rasagaline. It is listed as an uncommon side affect along with skin cancer and stroke!!!
Parkinson’s drugs hey!! Scary stuff
\I just applied for a trial of sinemet and rasagilene in lower doses. I’ll let you know.
I wanted you to know that I took your information about when to take ropinirole and what to eat then. I have been so much better since then. Even when my ropinirole was increased, I did not get nauseated. Thank you so much for your advice.